I had approximately 1ml of Radiesse injected into my nasolabial folds four days ago by an experienced physician. The procedure went remarkably well. I experienced the normal swelling and redness that seemed to subside over the next 48 hours. However, I am now beginning to experience a different kind of pain. It feels deep within my cheek and is under a "mosquito bite" sized nodule. This area is also very red. The "bite" had developed shortly after the injection and I have been manipulating it to subside. Could I have caused a problem? What could be causing the redness that was there before I began manipulating the area? I have had one injection before without any long term problems. Thank you for your help!
Pain and Redness After Radiesse
Doctor Answers (3)
Radiesse injection pain and redness
This is an unusual scenario that you describe. A "mosquito bite" appearance generally implies some sort of allergic reaction. A nodule forming this early cannot be a granuloma as they usually form after 6 months from chronic inflammation. You do not describe any bleeding with the injections, so it is not likely a hematoma. That leaves either infection or a nodule of the material clumped together and causing an acute inflammation. I would recommend visiting your injecting physician for some guidance. I would probably prescribe alternating warm and cold compresses, if after examination I determined there was not an infection present. Good luck!
Difficult to tell...
Radiesse can uncommonly cause nodules or granulomas. They usually resolve with one or more cortisone injections into the nodules. Manipulation of this already inflamed area may result in a greater degree of inflammation. I agree that you ought to visit the doctor who performed the injections to assess you in person.
Radiesse and cheek pain
Radiesse can be uncomfortable at the time of injection and for 1-2 days afterwards however it gets better with time. The 'bite' you refer to may have been an injection site for the Radiesse and occasionally if the Radiesse was injected too close to the skin edge, the product can cause a 'pimple' type reaction that resolves with massage, warm compresses, and sometimes antibiotics. I would definitely see your surgeon to have him evaluate this.
Web reference: http://www.northsideplasticsurgery.com/radiesse-atlanta/
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.